Alert archive / Maryland / Flash Flood Warnings in 2004
Flash Flood Warning 12, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jul 27, 2004, 6:29 PM EDT for Dorchester County, Maryland. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2004, 6:29 PM EDT (22:29 UTC)
- Expired
- Jul 27, 2004, 7:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
County Dorchester County, MD
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1948 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KAKQ 272230
FFWAKQ
MDC019-272330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
629 PM EDT TUE JUL 27 2004
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DORCHESTER COUNTY IN SOUTHEAST MARYLAND
* UNTIL 730 PM EDT
* AT 624 PM EDT...FLASH FLOODING WAS REPORTED FROM THUNDERSTORMS
ALONG A LINE EXTENDING FROM 7 MILES WEST OF VIENNA TO 20 MILES
SOUTHWEST OF VIENNA TO 46 MILES SOUTHWEST OF VIENNA...OR ALONG A
LINE EXTENDING FROM 9 MILES SOUTHEAST OF CAMBRIDGE TO 18 MILES WEST
OF PRINCESS ANNE TO 7 MILES NORTHEAST OF CALLAO...MOVING EAST AT 10
MPH.
* THUNDERSTORMS PRODUCING FLASH FLOODING WILL BE NEAR... OVER
VIENNA BY 655 PM EDT
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 3837 7587 3834 7592 3824 7595 3824 7595
3826 7597 3819 7603 3816 7603 3812 7609
3831 7622 3830 7620 3858 7600 3860 7572
$$
MALOITWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 5:49 PM EDT, 40 minutes earlier.
Area forecast discussion, Jul 27, 5:49 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WAKEFIELD VA 549 PM EDT TUE JUL 27 2004 .SHORT TERM... HAVE EXTENDED FLOOD WATCH FOR TONIGHT FARTHER EAST...AS CONVECTIVE LINE HAS SET UP FROM GA TO NJ...WHICH CORRESPONDS NICELY TO A 20KT 850 JET ANALYZED IN THE RUC. THE RUC HAS THIS JET SLOWLY SLIDE EASTWARD OVERNIGHT...AS THE UPPER JET THEN COMES INTO PLAY...THUS THE REASON FOR EXPANDING THE WATCH. WILL CONTINUE TO MONITOR FOR POTENTIAL FOR FURTHER EXPANSION. && .PREV DISCUSSION... COLD FRONT MOVES IN AND STALLS ACROSS THE AREA THEN GRADUALLY DISSIPATES. PLENTY OF MOISTURE MOVING N ACRS THE AREA AHEAD OF A COLD FNT FM THE W. THIS FRONT SLOWLY MOVES TO THE ERN PART OF THE AREA BY WED NIGHT. MODELS SHOW GOOD DIVG ALOFT DEVELOPING OVR THE AREA FM 00Z TO 06Z TONIGHT AND THIS SHD AIDE THE CONVECTION. BY WED WITH CONVG ALONG THE FNT AND ANOTHER GOOD DIVG ALOFT DEVELOPING AGAIN PLENTY OF CONVECTION. SOME SHR THIS AFTN WITH 85H WINDS AT 20 KTS BUT THIS SHD WEAKEN BY WED NIGHT. ETA MODEL TRIES TO MOV THE PRECIP OFF THE CST WED NIGHT BUT WL GO WITH THE GFS AND SLOWER SOLUTION. WL GO CLOSE TO MAV GUIDANCE ON TEMPS. BERMUDA HI SETS UP ACRS THE CWA BY FRI AS FNT DISSIPATES. BUT ALL MODELS STILL SHOW PLENTY OF MOISTURE ACRS THE AREA JUST TRYING TO FIND WHAT BOUNDARIES ARE AROUND EACH DAY. SO LEAVE A CHC OF TSTMS EACH DAY. TEMPS WL BE NEAR NORMAL WITH SUNSHINE IN THE AM THEN MORE CLDS BY AFTN. VFR OUTSIDE OF THE TSTMS BUT TSTMS COULD PUSH CONDS TO IFR. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...FLOOD WATCH MDZ021. VA...FLOOD WATCH VAZ048-049-060>076-079-080 NC...NONE. MARINE...NONE. && MALOIT
Hazardous weather outlook, Jul 27, 5:35 AM EDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 535 AM EDT TUE JUL 27 2004 VAZ048-049-060>062-067>069-280900- AMELIA VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-LOUISA VA- NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA- 535 AM EDT TUE JUL 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE LOWER MARYLAND EASTERN SHORE. .DAY ONE...TODAY... SHOWERS AND THUNDERSTORMS AHEAD OF A SLOW MOVING COLD FRONT WILL OVERSPREAD THE AREA. RAINFALL RATES OF UP TO TWO INCHES PER HOUR WILL FALL ON GROUND ALREADY SATURATED FROM RECENT RAINS. THIS MUCH RAINFALL COULD CAUSE FLOODING OF CREEKS AND STREAMS...AS WELL AS URBAN AREAS. SEE WBCFFAAKQ FRO MORE DETAILS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. MDZ021>025-NCZ012>017-030>032-102-VAZ063>066-070>100-280900- ACCOMACK VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA- CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC-DINWIDDIE VA- DORCHESTER MD-EASTERN CURRITUCK NC-ESSEX VA-GATES NC-GLOUCESTER VA- GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD- ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA- LANCASTER VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA- MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA- NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC- NORTHUMBERLAND VA-PASQUOTANK NC-PERQUIMANS NC-PRINCE GEORGE VA- RICHMOND VA-SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA- VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD- YORK VA- 535 AM EDT TUE JUL 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE LOWER MARYLAND EASTERN SHORE. .DAY ONE...TODAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...THOUGH LOCALLY HEAVY RAINFALL MAY OCCUR IN ANY THUNDERSTORM LATER TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WEDNESDAY AS A COLD FRONT STALLS OVER THE AREA. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
In the hours before
Special weather statement, Jul 27, 4:11 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 411 PM EDT TUE JUL 27 2004 VAZ060>062-065>069-272115- AMELIA VA-CUMBERLAND VA-GOOCHLAND VA-LUNENBURG VA-MECKLENBURG VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA- 411 PM EDT TUE JUL 27 2004 ...THUNDERSTORMS WITH HEAVY RAINFALL MOVING INTO CENTRAL VIRGINIA PIEDMONT... AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM CUMBERLAND TO 37 MILES SOUTHWEST OF VICTORIA...OR FROM CUMBERLAND TO 11 MILES EAST OF VIRGILINA...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR CARTERSVILLE AROUND 435 PM EDT VICTORIA AROUND 445 PM EDT HADENSVILLE AROUND 455 PM EDT POWHATAN AROUND 505 PM EDT GOOCHLAND AROUND 510 PM EDT OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE AMELIA COURTHOUSE AND CREWE. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. TORRENTIAL DOWNPOURS WITH RAINFALL RATES OF 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. BROWN
Special weather statement, Jul 27, 4:28 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 428 PM EDT TUE JUL 27 2004 MDZ021-VAZ075-272115- DORCHESTER MD-WESTMORELAND VA- 428 PM EDT TUE JUL 27 2004 ...STRONG THUNDERSTORMS MOVING INTO WESTERN DORCHESTER COUNTY... AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 10 MILES SOUTHWEST OF CAMBRIDGE TO 38 MILES SOUTHWEST OF CAMBRIDGE...OR FROM 10 MILES SOUTHWEST OF CAMBRIDGE TO 10 MILES SOUTHWEST OF LEXINGTON PARK...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CAMBRIDGE AROUND 450 PM. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE HURLOCK. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. MALOIT
Special weather statement, Jul 27, 4:29 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 429 PM EDT TUE JUL 27 2004 VAZ063-072>076-272115- ESSEX VA-HANOVER VA-KING AND QUEEN VA-KING WILLIAM VA-RICHMOND VA-WESTMORELAND VA- 429 PM EDT TUE JUL 27 2004 ...THUNDERSTORMS PRODUCING HEAVY RAINFALL MOVING ACROSS WESTERN PORTIONS OF THE NORTHERN NECK AND MIDDLE PENINSULA... AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 30 MILES NORTHEAST OF CHAMPLAIN TO 30 MILES SOUTHWEST OF CHAMPLAIN...OR FROM 8 MILES NORTHWEST OF LEONARDTOWN TO MECHANICSVILLE...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CHAMPLAIN AROUND 435 PM. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. MALOIT
Special weather statement, Jul 27, 4:54 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 454 PM EDT TUE JUL 27 2004 VAZ063-070-071-080-272150- CHESTERFIELD VA-DINWIDDIE VA-HANOVER VA-HENRICO VA- 454 PM EDT TUE JUL 27 2004 ...THUNDERSTORMS WITH VERY HEAVY RAIN MOVING THROUGH PORTIONS OF CENTRAL VIRGINIA...INCLUDING METRO RICHMOND... AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM HIGHLAND SPRINGS TO 28 MILES SOUTHWEST OF CHESTER...OR FROM HIGHLAND SPRINGS TO 8 MILES NORTHWEST OF MCKENNEY...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR HIGHLAND SPRINGS AROUND 505 PM EDT CHESTER AROUND 600 PM EDT . EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. TORRENTIAL DOWNPOURS WITH RAINFALL RATES OF 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. BROWN
Special weather statement, Jul 27, 5:08 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 508 PM EDT TUE JUL 27 2004 VAZ064-073>077-272200- CAROLINE VA-ESSEX VA-KING AND QUEEN VA-NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA- 508 PM EDT TUE JUL 27 2004 ...THUNDERSTORMS PRODUCING HEAVY RAINFALL MOVING THROUGH THE NORTHERN NECK... AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 24 MILES EAST OF MONTROSS TO 9 MILES SOUTHWEST OF CHAMPLAIN...OR FROM LEXINGTON PARK TO 9 MILES SOUTHWEST OF CHAMPLAIN...MOVING NORTH AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...TAPPAHANNOCK AROUND 525 PM...WARSAW AROUND 535 PM... MONTROSS AROUND 545 PM. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. RAINFALL RATES OF 1 TO 2.5 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS.
Special weather statement, Jul 27, 6:04 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 604 PM EDT TUE JUL 27 2004 VAZ065>068-079-080-272300- AMELIA VA-BRUNSWICK VA-DINWIDDIE VA-LUNENBURG VA-MECKLENBURG VA-NOTTOWAY VA- 604 PM EDT TUE JUL 27 2004 ...STRONG THUNDERSTORMS MOVING THROUGH SOUTH CENTRAL VIRGINIA... AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 18 MILES SOUTH OF MANNBORO...OR ABOUT 7 MILES SOUTHEAST OF BLACKSTONE...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR DARVILLS...AND...WELLVILLE AT 610 PM EDT...WILSONS AT 615 PM EDT...HEBRON AT 620 PM EDT...AMMON...AND... FORD AT 625 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE DUNDAS AND FORT PICKETT. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM...AND GUSTY WINDS UP TO 30 MPH. TORRENTIAL RAINFALL RATES OF 2 TO 2.5 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. BROWN
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:29 PM EDT | Flash Flood Warning | AKQ | Dorchester | 3 hr |
Nearby
Flash Flood Warnings in Maryland, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.